Jump to content

Is this neuropathy or just dysautonomia?


Ranga
 Share

Recommended Posts

I have been having temperature regulation issues, mainly when exposed to drastic changes in temperature. 

Today, I sat outside sunning my feet and ankles for 30 min, and even though it hurt initially, it felt comfortable enough until the rest of my legs started heating up.

Later in the evening, I was at a restaurant with air-conditioning on, and I had quite a bit of paresthesia for about 20 min, before it subsided. 

I came home, and noticed sweating between the toes, something I don't see unless I have walked/exercised for a long time. And then when the AC came on and my feet were exposed, I barely felt the AC either on my feet or rest of my body, which on other days would be much more sensitive.


A few days back, when I had high BP and feeling cold, I soaked my feet in warm water, and within 5 minutes, I was burping a lot, following which, my temp regulation was normal and I could get to sleep.

There appears to be some sort of delayed response to heat and cold at the legs that seems to regulate what happens higher up.

I am wondering what's happening here.  Is this some sort of delayed C nerve fibre response? 
 

Link to comment
Share on other sites

3 hours ago, MikeO said:

Have you been evaluated for Diabetes? Pins and Needles in the feet and the cold sensation can be a symptom. 

Yes..  My A1C has been good, and I also check my blood sugar from time to time, and haven't noticed any abnormality.

What is interesting is the connection between the gut and the legs in addition to the heat/cold exposure. I don't get them at other times.  For example, I get it when I need to expel gas or have a BM and then it goes away.

Link to comment
Share on other sites

3 hours ago, Ranga said:

Yes..  My A1C has been good, and I also check my blood sugar from time to time, and haven't noticed any abnormality.

What is interesting is the connection between the gut and the legs in addition to the heat/cold exposure. I don't get them at other times.  For example, I get it when I need to expel gas or have a BM and then it goes away.

Might be a nerve getting pinched while straining. I do get the neuropathy in my left leg but is not caused by straining. Still working on this one. Keep at it. Hopefully someone else on this forum has run into this.

Link to comment
Share on other sites

10 hours ago, MikeO said:

Might be a nerve getting pinched while straining

I am not straining at all.. it happens when the pressure builds up in the lower left abdomen.

This is probably the closest I could get to an explanation - 

https://map.amegroups.com/article/view/4548/5578

"Peripheral nerve dysfunction is a common issue for endocrinologists who often find themselves managing nerve dysfunction due to poorly controlled diabetes. In these patients, suboptimally controlled diabetes leads to peripheral nerve root irritation causing, amongst other symptoms, burning of feet and cramps. Interestingly, these patients also exhibit signs and symptoms of IBS. It is thought these symptoms are due to peripheral nerve dysfunction caused by pituitary and adrenal fatigue. In patients with pituitary and adrenal fatigue, circadian inputs into intestinal mobility are disrupted causing the symptoms of IBS (bloating, cramping, flatulence, diarrhea/constipation)."

However, it doesn't explain the thermoregulation issues, the sinus vasodilation/vasoconstriction and the burping/gas as a way to return to homeostasis.

 

 

 

 

Link to comment
Share on other sites

1 hour ago, MikeO said:

This is very interesting. Are you taking a SSRI?

I took it for 18 months and I stopped in 2019. All my issues started after that. I was advised to take it for my GI issues that were affecting sleep. No other issues.  

Link to comment
Share on other sites

2 hours ago, Ranga said:

I took it for 18 months and I stopped in 2019. All my issues started after that. I was advised to take it for my GI issues that were affecting sleep. No other issues.  

I am not a big fan of SSRIs or even Benzos unless they are really indicated to be used, they can be a lifeline for some folks. Too many times i have read some folks having to deal with issues in regards to some of these drugs. @DysautonmiaMattmaybe able to share his experiences that he just went thru. 

Link to comment
Share on other sites

21 minutes ago, MikeO said:

Too many times i have read some folks having to deal with issues in regards to some of these drugs.

This was my first ever drug of any kind that I took for more than a week.  I was advised strongly by doctors in the family to take it for "quality of life".  While it did help me sleep, it did nothing to address the underlying cause. I was also not advised on tapering, and was told that it was on to stop cold turkey because I was on a low dose.

I only discovered how many people are affected similarly with autonomic dysfunction by stopping too soon, after I started researching my symptoms, especially after losing close to 50lbs in a year. I didn't have much to lose, apart from what I gained with the drug. It has taken me almost two years to regain 20lbs, which is still 5-10lbs below my ideal weight.

Every time I think that mine was a preexisting condition, I hear one more drug damaged story that is so similar.

 

 

Link to comment
Share on other sites

@MikeOhave you observed that different parts of the body need to be at different temperatures to be comfortable? 

In general, I feel better if my head is cool, andy feet are warm. Avoids the sinus pressure/stuffy noses when vasoconstrictor, and warm feet helps with both paresthesia and gut motility.

 

Link to comment
Share on other sites

Lexapro was not a good drug for me at dosages used for anxiety/depression. But since I stopped it completely and waited 7 days for it to clear my system completely I did notice a bit more fatigue like it had a stimulating effect me while on it.  I did not have really any other bad withdrawal symptoms even with decreasing dose faster than I was told to.  I gave my body more time without the drug in my system. What I am doing a trial now is only taking .7mg of liquid version of Lexapro and that seems so far to give me some benefit without any of the side effects I was having. Highest dose I was on was 7.5mg. That is a crazy low dose which any doctor would laugh at but it seems in me to be a very potent drug. I have not had the very low HR, PVCS and other issues I was having at 5mg/7.5mg. The fatigue could just be related to withdrawing from the higher dose I was taking but have a bunch of stuff going on and need to stay feeling good.  Bowel function has been normal now vs how it was for many months this year and able to tolerate heat much better. Also my anxiety is much lower. Lexapro at higher doses made it MUCH worse. When things settle down I will stop it again and stay off it and see what happens. 

@Ranga You may want to research Dr Derrick Lonsdale and thiamine. He wrote a book on it and dysautonomia. Maybe the SSRI did something to help your GI tract or created the issues you are now dealing with. There are more serotonin receptors in gut than in brain I have read.  I do agree with @MikeOBenzos and SSRIs etc should be used very carefully but seems most docs will script SSRIs without even giving it any thought - like they do no harm.  I read an article where a SSRI was compared to a sink. The SSRI blocks the over flow drain so body makes serotonin endlessly and the sink can overflow/Serotonin syndrome. 

My mom has been on Lexapro for years for depression and she does well on it. 

Link to comment
Share on other sites

22 hours ago, DysautonmiaMatt said:

You may want to research Dr Derrick Lonsdale and thiamine. He wrote a book on it and dysautonomia. Maybe the SSRI did something to help your GI tract or created the issues you are now dealing with. There are more serotonin receptors in gut than in brain I have read.  I do agree with @MikeOBenzos and SSRIs etc should be used very carefully but seems most docs will script SSRIs without even giving it any thought - like they do no harm.  I read an article where a SSRI was compared to a sink. The SSRI blocks the over flow drain so body makes serotonin endlessly and the sink can overflow/Serotonin syndrome. 

 Yes I am aware of all that you have mentioned. I was on 7.5mg as well. 

 

 

@MikeO

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...